MAUDE Adverse Event Report: STERIS CORPORATION V. MUELLER; OCHSNER ARTERY FORCEPS

STERIS CORPORATION V. MUELLER; OCHSNER ARTERY FORCEPS
Model Number SU2804
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that a tip from their ochsner artery forceps broke off during a patient procedure.The broken tip did not contact the patient, and the procedure was completed successfully.User facility personnel confirmed via x-ray that the broken piece was not present in the patient.No report of injury.
 
Additional Manufacturer Narrative
The ochsner artery forceps subject of the reported event is being returned for evaluation.Investigation of the event is currently in progress.A follow-up report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
The ochsner artery forceps subject of the reported event was returned for evaluation and confirmed the break on the tip of the device.The breakage of the tip may be attributed to user facility personnel overstressing the instrument during use subsequently causing the reported event to occur.User facility personnel were counseled on the proper use and handling of the ochsner artery forceps and the importance of not applying excessive pressure/stress to the tip of the instrument.The device history record was reviewed and confirmed the device was manufactured to specifications, no abnormalities were noted.No additional issues have been reported.

Brand Name
V. MUELLER
Common Device Name
OCHSNER ARTERY FORCEPS
Manufacturer (Section D)
STERIS CORPORATION
5960 heisley rd
mentor 44060
Manufacturer (Section G)
STERIS CORPORATION
5960 heisley rd
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key22292298
Report Number1527821-2025-00009
Device Sequence Number12855520
Product Code GEN
UDI-Device Identifier10885403064609
UDI-Public(01)10885403064609(10)K23XMR
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU2804
Device Catalogue NumberSU2804
Device Lot Number(10)K23XMR
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown